MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-4-10-HELIX
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that during deployment, the concerto coil got dislodged before the detachment from the system.It was reported coil separation/break/premature detachment occurred.The coil remained in the patient.The coil was implanted in the intended location.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was frictions or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was noted the patient's vessel tortuosity was normal.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a progreat microcatheter.
 
Additional Manufacturer Narrative
Continuation of d10: g2: the country of the event is in medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the coil got separated from the system without detachment.Procedure happened on (b)(6) 2023.The procedure was completed using other coils.The coil came out of the introducer sheath smoothly.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): a concerto implant coil was returned for analysis within a shipping box; within an opened concerto implant coil outer carton; within an opened concerto implant coil inner pouch and within a dispenser track.The concerto implant coil was returned within introducer sheath.Visual inspection/damage location details: the actuator interface, positive load indicator and coupler tube were found to be intact.This is indicative mechanical method detachment was not attempted.The concerto coil pushwire was found to be kinked at 153.8 cm from proximal end.The coin was found to be still against the lumen stop.The implant coil was already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed to gain access to the coin.The coin appeared to be damaged.The coin was unable to be measured due to its damaged condition.The lumen stop appeared visually acceptable; however, was unable to be measured accurately.The retainer ring appeared to be visually acceptable; however, was unable to be measured accurately.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the concerto implant coil was returned with the implant already detached; however, the root cause could not be determined.It is likely the premature detachment was due to resistance reported by customer.It is possible the damage (kink) to the pushwire occurred upon opening the package and attempting to remove the product or after removing it from the package and preparing it per ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key17247379
Report Number2029214-2023-01010
Device Sequence Number15163622
Product Code KRD
UDI-Device Identifier00847536033542
UDI-Public00847536033542
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model NumberNV-4-10-HELIX
Device Catalogue NumberNV-4-10-HELIX
Device Lot NumberB287143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer07/03/2023
11/01/2024
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date07/13/2023
11/26/2024
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale